Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 375, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 29, 2008, 5:12 PM EDT for 4 counties in Georgia. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2008, 5:12 PM EDT (21:12 UTC)
- Expired
- Jun 29, 2008, 6:00 PM EDT
- In force
- 48 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Bibb County, GA, Houston County, GA, Peach County, GA, Twiggs County, GA
The radar
The Robins AFB radar (KJGX), 21 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 29, 2:43 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.2 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 199 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 741 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 292113
SVRFFC
GAC021-153-225-289-292200-
/O.NEW.KFFC.SV.W.0375.080629T2112Z-080629T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
512 PM EDT SUN JUN 29 2008
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BIBB COUNTY IN CENTRAL GEORGIA
NORTHERN HOUSTON COUNTY IN CENTRAL GEORGIA
EASTERN PEACH COUNTY IN CENTRAL GEORGIA
TWIGGS COUNTY IN CENTRAL GEORGIA
* UNTIL 600 PM EDT
* AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
BYRON TO PERRY...MOVING NORTHEAST AT 34 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CENTERVILLE...WARNER ROBINS...BONAIRE...ROBINS AFB...DRY BRANCH AND
JEFFERSONVILLE.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3284 8351 3288 8340 3277 8334 3258 8323
3243 8377 3261 8385 3269 8373 3277 8383
TIME...MOT...LOC 2112Z 247DEG 30KT 3272 8376 3265 8372
3251 8372
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 3:43 PM EDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jun 29, 3:43 PM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 343 PM EDT SUN JUN 29 2008 .SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... ANOMALOUS DEEP UPPER TROUGH IN THE NE U.S. DRIVING AN UNUSUALLY STRONG EARLY SUMMER COLD FRONT INTO THE SE U.S. THIS WILL COMBINE WITH ABUNDANT LOW-LEVEL MOISTURE AND INSTABILITY TO BRING SHRA/TSRA TO THE CWA NEXT 12 HOURS AND TO THE FAR SOUTHERN PART OF THE CWA INTO MON. MAIN CONCERN FOR SHORT TERM...FIRST PERIOD...IS THREAT FOR SHRA/TSRA AND THREAT FOR SEVERE. GIVEN THE FRONT...PROGGED INSTABILITY OF 2000 J/KG CAPE...LIS TO -4...AND BETTER THAN NORMAL LOW-LEVEL WIND FIELDS FOR THIS TIME OF YEAR...30-35 KT WESTERLY LOW-LEVEL WINDS CENTRAL GA...THREAT FOR SEVERE APPEARS TO BE BETTER THAN JUST THE NORMAL ISOLD DIURNAL PULSE VARIETY. HOWEVER...EXTENSIVE LOW/MID CLOUDS INTO EARLY AFTERNOON ACROSS MUCH OF THE CWA LEFT THE AREA MORE STABLE THAN RECENTLY AND HAS SO FAR LIMITED SHRA/TSRA DEVELOPMENT AND EQUALLY INTENSITY. CLOUDS BEGAN TO BREAK OUT 17-18Z AND DEVELOPMENT OF SHRA/TSRA BEGAN AT THAT TIME. TWO AREAS OF INITIAL DEVELOPMENT NOTED...ONE AHEAD OF THE FRONT IN N AL/N GA...THE FRONT OF WHICH APPEARS TO BE ALONG A BNA-GWO LINE AT 18Z...AND ANOTHER IN CENTRAL AL WHICH IS PUSHING INTO SC GA. THIS IS WHERE THE MOST HEATING OCCURRED EARLIER. AIR MASS APPEARS TO BE QUITE TROPICAL AND SATURATED AND SO FAR THIS HAS LIMITED SEVERE POTENTIAL. 12Z FFC SOUNDING SHOWED THE AIR MASS WAS ACTUALLY QUITE A BIT MORE STABLE THAN AT THIS TIME YESTERDAY. NONETHELESS...THE THREAT FOR SVR EXISTS GIVEN THE BETTER THAN NORMAL DYNAMICS FOR THIS TIME OF YEAR AND A SVR WATCH HAS BEEN ISSUED UNTIL 01Z. STILL THINKING THAT SEVERE WILL BE ISOLD OVERALL. MOST OF THE SIGNIFICANT ACTIVITY WILL OCCUR PRIOR TO THE 00Z ZONE INITIALIZATION TIME...BUT WILL NEED TO HOLD ONTO AT LEAST HIGH CHANCE POPS UNTIL 06Z...ESPECIALLY ACROSS THE SE HALF OF THE CWA. MUCH DRIER AIR BEGINS TO FILTER INTO THE CWA FROM THE NW AFTER 06Z. SOME LOW POPS WARRANTED ACROSS THE SE PART OF THE CWA AFT 06Z AS FRONT DRIFTS INTO THAT AREA. FOR MON...SOME MOISTURE LINGERS ACROSS THE EXTREME SE PART OF THE CWA AS THE FRONT LINGERS IN THAT AREA. UPPER SUPPORT TO PUSH THE SYSTEM OUT OF THE AREA UNUSUALLY STRONG FOR THIS TIME OF YEAR AND MODELS IN GOOD AGREEMENT ON THIS. THUS...AFT 00Z TUE...WILL REMOVE POPS FROM THE ENTIRE CWA FOR THE REMAINDER OF THE SHORT TERM. MAV MOS...AS HAS OFTEN BEEN THE CASE RECENTLY...APPEARS TO BE WAY TOO COOL FOR MIN TEMPS TONIGHT. WARMER MET MOS APPEARS MORE REASONABLE...SO HAVE DEFINITELY LEANED IN THAT DIRECTION. CLOUD COVER TONIGHT WILL RESULT IN FAIRLY UNIFORM AND MILD LOW TEMPS. FOR MON...SUNSHINE NORTH WILL OFFSET COOLER/DRIER AIR MASS. CLOUD COVER SOUTH WILL HOLD TEMPS DOWN THERE. TEMPS MON SHOULD BE NEAR OR SLIGHTLY BELOW NORMAL. FOR THE REMAINDER OF THE SHORT TERM TEMPS...FEEL THAT MAV MOS WAY TOO COOL FOR MIN TEMPS TUE-WED AND INCONSISTENT WITH GRIDDED MOS DATA. HAVE WARMED ALL AREAS SEVERAL DEGREES. JUST DO NOT SEE LOWS IN THE LOW 50S AROUND JULY 1ST. .LONG TERM /WEDNESDAY THROUGH SUNDAY/... THE MID PART OF THE WEEK APPEARS TO BE A REPEAT OF LAST WEEKS PATTERN WITH A UNUSUALLY DRY AIR MASS PRESENT OVER THE REGION TUE-WED AS THE POLAR VORTEX ONCE AGAIN BECOMES ANOMALOUSLY DEEP FOR SUMMER. HOWEVER...MOISTURE RETURNS IN EARNEST FOR THE LATER HALF OF THE EXTENDED. THE NE U.S. UPPER TROUGH LIFTS OUT AND THE BERMUDA RIDGE AND UPPER SUBTROPICAL RIDGE BECOME FIRMLY ESTABLISHED ACROSS THE SE U.S. WEAK LOW PRESSURE DEVELOPS OVER THE MID SOUTH BETWEEN THE SW U.S. UPPER HIGH AND THE UPPER HIGH OFF THE SE U.S. COAST. THIS PUTS THE MID SOUTH AND SE STATES IN A VERY MOIST...TROPICAL FLOW. SUPPORT IS BETTER THAN NORMAL FOR SCATTERED TO WIDESPREAD SHRA/TSRA DURING THE LATER HALF OF THE WEEK. FOR NOW HAVE STOPPED AT 40 PERCENT POPS GIVEN DAY-TO-DAY UNCERTAINTY...BUT THUNDERSTORMS APPEAR TO BE A GOOD BET...STARTING IN CENTRAL AREAS THU...AND ALL AREAS FRI-SUN. THE NEXT ADVERTISED FRONT AT THIS POINT APPEARS TO BE HELD UP WELL NORTH OF THE CWA...SO SHOULD NOT IMPACT THE FORECAST AT THIS TIME. TEMPERATURES WILL CREEP BACK CLOSER TO NORMAL VALUES. HIGH HUMIDITY WILL RESULT IN INCREASINGLY WARM...MUGGY NIGHTS...BUT DAYTIME TEMPS WILL GENERALLY BE HELD INTO THE UPPER 80S AND LOWER 90S. AGAIN...MEX MOS MIN TEMPS TOO COOL DURING THE LATER PERIODS GIVEN TROPICAL AIR MASS PROGGED OVER THE AREA. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 69 86 63 87 62 / 50 10 0 0 0 ATLANTA 69 85 65 86 65 / 50 10 0 0 0 BLAIRSVILLE 64 80 58 82 58 / 40 10 0 0 0 CARTERSVILLE 66 85 60 86 59 / 40 10 0 0 0 COLUMBUS 71 88 66 91 66 / 60 10 0 0 0 GAINESVILLE 67 85 63 85 64 / 50 10 0 0 0 MACON 72 87 65 91 64 / 60 10 0 0 0 ROME 66 86 61 86 61 / 30 10 0 0 0 PEACHTREE CITY 69 85 61 86 60 / 50 10 0 0 0 VIDALIA 73 88 69 90 68 / 60 30 20 5 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 19
Hazardous weather outlook, Jun 28, 11:15 PM EDT, 17 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1115 PM EDT SAT JUN 28 2008 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-291030- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1115 PM EDT SAT JUN 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...OVERNIGHT SATURDAY NIGHT... ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE. .SYNOPSIS... A SURFACE TROUGH WILL REMAIN JUST SOUTHEAST OF THE APPALACHIAN MOUNTAINS TONIGHT...WHILE A WEAK UPPER LEVEL DISTURBANCE PASS OVERHEAD. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM ANY THUNDERSTORM WILL BE FREQUENT CLOUD TO GROUND LIGHTNING. .DISCUSSION... ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF NORTH AND CENTRAL GEORGIA OVERNIGHT...AS A WEAK SURFACE TROUGH MEANDERS ACROSS NORTH GEORGIA AND A WEAK UPPER LEVEL DISTURBANCE MOVES ACROSS THE TENNESSEE VALLEY. INSTABILITIES WILL BE WEAK...SO THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE LIKELY ON SUNDAY...A FEW OF WHICH MAY BE SEVERE. THERE IS ALSO A CHANCE OF THUNDERSTORMS MONDAY...AND A SLIGHT CHANCE TUESDAY THROUGH INDEPENDENCE DAY...MAINLY OVER CENTRAL GEORGIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED FOR THE REST OF THE NIGHT.
In the hours before
Special weather statement, Jun 29, 4:15 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 415 PM EDT SUN JUN 29 2008 GAZ069-079>081-091>093-103-104-292100- 415 PM EDT SUN JUN 29 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN SUMTER...WEBSTER...SCHLEY...TAYLOR...MACON...MARION...CRAWFORD... TALBOT AND UPSON COUNTIES UNTIL 500 PM EDT... AT 413 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SCATTERED STRONG THUNDERSTORMS FROM WOODLAND TO 9 MILES SOUTHWEST OF DUMAS...MOVING EAST AT 28 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE ACROSS SUMTER...WEBSTER...SCHLEY...TAYLOR...MACON...MARION... CRAWFORD...TALBOT AND UPSON COUNTIES THROUGH 500 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE JUNCTION CITY...WOODLAND...DUMAS...PLEASANT HILL... ...PLAINS...ELLAVILLE...WESLEY...IDEAL AND BUTLER. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 29, 4:31 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 431 PM EDT SUN JUN 29 2008 GAZ005-007-292115- 431 PM EDT SUN JUN 29 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN GILMER AND SOUTHEASTERN MURRAY COUNTIES UNTIL 515 PM EDT... AT 428 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS DEVELOPING NEAR FORT MOUNTAIN STATE PARK...AND ANOTHER NEAR ELLIJAY...MOVING EAST AT 25 MPH. PEA-SIZED HAIL...WIND GUSTS TO 40 MPH...AND FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. 19
Special weather statement, Jun 29, 4:41 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 441 PM EDT SUN JUN 29 2008 GAZ011-012-019-030-292130- 441 PM EDT SUN JUN 29 2008 ...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS AND BRIEF HEAVY RAIN IN POLK...FLOYD...CHATTOOGA AND GORDON COUNTIES UNTIL 530 PM EDT... AT 338 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM CHATTOOGAVILLE TO BACK INTO CENTRAL ALABAMA...MOVING EAST AT 35 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS THEY MOVE ACROSS POLK...FLOYD...CHATTOOGA AND GORDON COUNTIES THROUGH 530 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BERRYTON... CHATTOOGAVILLE...LYERLY...JAMES H. FLOYD STATE PARK...HOLLAND... TIDINGS...COOSA...ARMUCHEE...SHANNON...ROME...PINSON...ETNA...ESOM HILL...PLAINVILLE AND LINDALE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 29, 4:51 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 451 PM EDT SUN JUN 29 2008 GAZ104>106-292115- 451 PM EDT SUN JUN 29 2008 ...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN CRISP...SUMTER AND DOOLY COUNTIES UNTIL 515 PM EDT... AT 447 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM METHVINS TO DE SOTO...MOVING EAST AT 35 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE ACROSS CRISP...SUMTER AND DOOLY COUNTIES THROUGH 515 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LESLIE... DRAYTON...RAINES...LILLY...VIENNA...PINEHURST...CORDELE AND ARABI. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Jun 29, 4:57 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 457 PM EDT SUN JUN 29 2008 GAZ056-292130- 457 PM EDT SUN JUN 29 2008 AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM DEVELOPING OVER RIO...MOVING EAST AT 25 MPH. THUNDERSTORMS ARE ALSO DEVELOPING JUST WEST OF RIO AND SOUTH OF SUNNY SIDE. FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. 19
Special weather statement, Jun 29, 5:01 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 501 PM EDT SUN JUN 29 2008 GAZ053-066-067-292130- 501 PM EDT SUN JUN 29 2008 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT CLOUD-TO-GROUND LIGHTNING IN NORTHEASTERN TROUP...NORTHERN MERIWETHER AND SOUTHERN COWETA COUNTIES UNTIL 530 PM EDT... AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS DEVELOPING NEAR HARRISONVILLE AND BETWEEN LONE OAK AND GRANTVILLE...MOVING EAST AT 25 MPH. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES WITH THESE THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. 19
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 8:36 PM EDT | Severe Thunderstorm Warning | FFC | Gilmer, Gordon, Murray | 39 min |
| Jun 29, 4:43 PM EDT | Severe Thunderstorm Warning | FFC | Crawford, Houston, Macon, Peach, Taylor | 32 min |
| Jun 29, 4:54 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Floyd | 51 min |
| Jun 29, 5:11 PM EDT | Severe Thunderstorm Warning | FFC | Floyd | 34 min |
| Jun 29, 5:31 PM EDT | Severe Thunderstorm Warning | FFC | Murray, Whitfield | 44 min |
| Jun 29, 5:54 PM EDT | Severe Thunderstorm Warning | FFC | Bartow | 51 min |
| Jun 29, 6:08 PM EDT | Severe Thunderstorm Warning | FFC | Haralson | 45 min |
| Jun 29, 6:11 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Cobb | 36 min |
| Jun 29, 6:26 PM EDT | Severe Thunderstorm Warning | FFC | Fulton | 33 min |
| Jun 29, 6:34 PM EDT | Severe Thunderstorm Warning | FFC | Carroll | 41 min |
| Jun 29, 7:06 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Heard | 39 min |
| Jun 29, 7:14 PM EDT | Severe Thunderstorm Warning | FFC | Douglas, Fulton | 46 min |
| Jun 29, 7:52 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Coweta, Fayette | 42 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.